Alert archive / Arizona / Wind Advisories in 2019
Wind Advisory 6, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Apr 28, 2019, 1:04 PM MST for 6 counties in Arizona. It took effect at Apr 29, 2019, 12:00 PM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2019, 1:04 PM MST (20:04 UTC)
- In effect from
- Apr 29, 2019, 12:00 PM MST
- Expired
- Apr 29, 2019, 7:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 8.1 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
230 WWUS75 KTWC 282004 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 104 PM MST Sun Apr 28 2019 AZZ503-504-507>509-511>514-291200- /O.NEW.KTWC.WI.Y.0006.190429T1900Z-190430T0200Z/ Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area- Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains- Including the cities of Nogales, Green Valley, Vail, Sierra Vista, Benson, Chiricahua NM, Bisbee, Canelo Hills, Madera Canyon, Mount Lemmon, and Summerhaven 104 PM MST Sun Apr 28 2019 ...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM MST MONDAY... The National Weather Service in Tucson has issued a Wind Advisory, which is in effect from noon to 7 PM MST Monday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. * TIMING...Strong and gusty winds developing late Monday morning with the strongest winds Monday afternoon then diminishing Monday evening. * WINDS...Southwest 20 to 30 mph with gusts near 45 mph. * For a detailed view of the hazard area...visit weather.gov/Tucson and click on the Detailed Hazards Icon PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater are expected in the valleys...or 35 mph or greater above 5000 feet. Higher gusts are also likely. This could make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
4 follow-up statements
697 WWUS75 KTWC 290825 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 125 AM MST Mon Apr 29 2019 AZZ503-504-507>509-511>514-291630- /O.EXT.KTWC.WI.Y.0006.190429T1900Z-190430T0300Z/ Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area- Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains- Including the cities of Nogales, Tucson, Green Valley, Vail, Sierra Vista, Benson, Willcox, Mount Graham, Chiricahua NM, Bisbee, Canelo Hills, Madera Canyon, Mount Lemmon, and Summerhaven 125 AM MST Mon Apr 29 2019 ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING... * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. * TIMING...Strong and gusty winds developing late this morning with the strongest winds this afternoon. Winds diminishing during the evening hours. * WINDS...Southwest 25 to 35 mph with gusts near 45 mph. * For a detailed view of the hazard area...visit weather.gov/Tucson and click on the Detailed Hazards Icon PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater are expected in the valleys...or 35 mph or greater above 5000 feet. Higher gusts are also likely. This could make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
339 WWUS75 KTWC 291551 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 851 AM MST Mon Apr 29 2019 AZZ503-504-507>509-511>514-300200- /O.EXT.KTWC.WI.Y.0006.190429T1900Z-190430T0200Z/ Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area- Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains- Including the cities of Nogales, Tucson, Green Valley, Vail, Sierra Vista, Benson, Willcox, Mount Graham, Chiricahua NM, Bisbee, Canelo Hills, Madera Canyon, Mount Lemmon, and Summerhaven 851 AM MST Mon Apr 29 2019 ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING... * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. * TIMING...Strong and gusty winds developing late this morning with the strongest winds this afternoon. Winds diminishing early this evening. * WINDS...Southwest 25 to 35 mph with gusts near 45 mph. * For a detailed view of the hazard area...visit weather.gov/Tucson and click on the Detailed Hazards Icon PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater are expected in the valleys...or 35 mph or greater above 5000 feet. Higher gusts are also likely. This could make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
549 WWUS75 KTWC 292154 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 254 PM MST Mon Apr 29 2019 AZZ503-504-507>509-511>514-300200- /O.CON.KTWC.WI.Y.0006.000000T0000Z-190430T0200Z/ Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area- Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains- Including the cities of Nogales, Tucson, Green Valley, Vail, Sierra Vista, Benson, Willcox, Mount Graham, Chiricahua NM, Bisbee, Canelo Hills, Madera Canyon, Mount Lemmon, and Summerhaven 254 PM MST Mon Apr 29 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. * TIMING...Strong and gusty winds the rest of this afternoon followed by diminishing winds early this evening. * WINDS...Southwest 25 to 35 mph with gusts near 45 mph. * For a detailed view of the hazard area...visit weather.gov/Tucson and click on the Detailed Hazards Icon PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater are expected in the valleys...or 35 mph or greater above 5000 feet. Higher gusts are also likely. This could make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
449 WWUS75 KTWC 300207 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 707 PM MST Mon Apr 29 2019 AZZ503-504-507>509-511>514-300315- /O.EXP.KTWC.WI.Y.0006.000000T0000Z-190430T0200Z/ Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area- Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains- Including the cities of Nogales, Tucson, Green Valley, Vail, Sierra Vista, Benson, Willcox, Mount Graham, Chiricahua NM, Bisbee, Canelo Hills, Madera Canyon, Mount Lemmon, and Summerhaven 707 PM MST Mon Apr 29 2019 ...WIND ADVISORY HAS EXPIRED... Gusty winds will continue to diminish in speed this evening. Thus, the advisory was allowed to expire on time. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 28, 4:20 AM MST, 8 hours 44 minutes earlier.
Area forecast discussion, Apr 28, 4:20 AM MST, 8 hours 44 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 420 AM MST Sun Apr 28 2019 .SYNOPSIS...Dry conditions with warmer than normal temperatures Sunday. A low pressure system will move across the area Monday. This system will bring strong and gusty winds, patchy blowing dust, and isolated to scattered showers with a few thunderstorms. Cooler temperatures areawide Tuesday with lingering showers across the White Mountains. Dry conditions with a warming trend Wednesday into Friday. && .DISCUSSION...Thin high clouds passing through as upper ridge continues to weaken overhead. Still looking at a warm late April day with highs running 5-7 degrees above normal. Satellite imagery this morning also showed a closed upper low around 30N/128W or about 1000 miles west of Tucson. This system will be near the southern California coast tonight and then open up and lift across Arizona on Monday into Tuesday morning. Main impacts from this system will bring strong gusty winds on Monday, where wind advisories may need to be hoisted by later shifts, and a chance of showers and thunderstorms starting later tonight west of Tucson and then mainly north and northeast of Tucson Monday into Tuesday morning. Patchy blowing dust also possible on Monday. Dry westerly flow Wednesday through Friday although latest GFS/GEFS show a back door cold front bringing an increase in moisture along the AZ/NM border. Can't rule out a few showers, thus have very low end PoPs for Friday far eastern areas. Cooler temperatures Monday and Tuesday then warming trend through next weekend. && .AVIATION...Valid through 29/12Z. Scattered thin high clouds above 20k ft AGL. Surface wind this afternoon wly/nwly 5-15 kts with gusts near 20 kts otherwise variable in direction mainly under 10 kts at other times. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Expect strong and gusty winds Monday as a weather system moves eastward across southeast Arizona. Localized Red Flag Warning criteria may occur Monday afternoon and early Monday evening, mostly near the New Mexico state line. This system will also bring isolated to scattered showers with a slight chance of thunderstorms, particularly west to northeast of Tucson. Otherwise, dry conditions into next Saturday. After the wind event Monday, some occasional gusts will occur during the afternoon hours Tuesday through Thursday due to daytime heating. Somewhat stronger winds should return next Friday and Saturday. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 1:09 PM MST | Red Flag Warning | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.